Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Advice medication for constipation, loose motions and pain in lower leg

User rating for this question
Answered by

Practicing since : 1981
Answered : 922 Questions
Halo Dr.'s,
XXXXXXX refused to give me a Term Insurance because My Fasting Blood Sugar level was - 184. I am a healthy person in the age of 35. height 163 cms. weight 74 Kgs ... taking Currently - Azulix MF 1 mg 1 or 2 times a day. Eat sweet / sugar as a normal person. I also suffer from stomach problems either its conspitation or loose motions Plus regular pain in Lower part of legs. If someone can advise me medicines & precautions. I am from Punjab / India
Posted Wed, 28 Nov 2012 in Constipation
Answered by Dr. Anil Grover 3 hours later
Thanks for writing in.
I am a qualified and certified cardiologist and medical specialist. I read your mail with diligence.
From life Insurance point of view let us review risk factors which are for coronary artery disease at any age and affect longetivity. Seven are modifiable and for three non modifiable no one can do much. If modifiable risk factors are controlled there is Ombudsman whom you can approach against refusal of Insurance.
1. High Blood Pressure
2. High Bad Cholesterol or its component that is Total Cholesterol, LDL and
3. Low Good Cholesterol or its components HDL is the main
4. Stress in fact Hypertension is stress in action.
5. Diabetes
6. Smoking
7. Obesity and Sedentary life style.
in elderly deficiency of folic acid leading to increased homocysteine and in Indians especially, Lipoprotein a (LPa) are additional risk factors.
Non Modifiable Risk Factors:
1. Family History
2. Being a man (women are protected till the age 45)
3 Increasing age

So, you have uncontrolled Diabetes (HbA1C 8.4, FBS 184 mg%) that is only factor one can conclude for which you are taking AZULIX-MF tab: salts- glimepiride 1 mg, metformin hydrochloride (SR) 500 mg. You have to get your Glycated Hemoglobin measured after modifying your drug, diet and exercise regime. This reflects previous 12 weeks control. HbA1C below 7 with Fasting Blood Sugar between 80 to 110 mg should see you through. You have to modify your drug and now considering your height and weight please avoid high calorie food along with a regimen of exercise.
Take these 3 steps:

1. Under supervision and prescription from a doctor, increase glimiperide from 1 to 2 mg, and increase metformin to 1000 mg Sustained release, take both of these twice a day before breakfast and before dinner. If FBS is still high an additional drug can be added. In health care magic, drugs are not prescribed only recommended.

2. Take a diabetic diet chart of 1600 calories with foods of low glycemic index and stick to it. Avoid sugar or sugar containing sweets altogether.The diet depends upon you are vegetarian or non vegetarian. The chart can be obtained from WWW.WWWW.WW or by asking a direct question to me.

3. And finally to counter Diabetes (which some 60 million other Indians are suffering from) you must aim for doing adequate exercise, which is brisk walk at the speed of 5 KM/Hour for forty minutes a day is sufficient cardiac exercise. If you have any question for me I will be happy to answer Good luck.
Best Regards.

With best wishes.
Dr Anil Grover,
Cardiologist and Internist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)http://www/ WWW.WWWW.WW

Above answer was peer-reviewed by
Follow-up: Advice medication for constipation, loose motions and pain in lower leg 48 minutes later
Respected Dr. Saab,

Thanks a lot for the such a nice n detailed reply.

my follow up question is:

Q). My Stomach is always upset either its Constipation if I take some medicine its loose motions and vice versa if its loose motion I swallow a drug even lomotil / lomofen or any lighter medicine it lead me to constipation - Which cause me gastric problems due to which I get head ache, If all these troubles are due to diabetes or its something else ??

I am pure vegetarian can you provide me diet chart as u mentioned in your reply.


Answered by Dr. Anil Grover 1 hour later
Thanks for writing back.
The constipation/Diarrhoea is because of Diabetes and drugs like Metformin. It will settle once you start taking high fiber diet. Please do not take drugs like Lomofen which is banned in most of the countries. And take Lomotil only with doctor's advice.
For getting diet chart you will have to log in to WWW.WWWW.WW and choose various options of lifestyle and diet advices. You can write to me on my page
http://www/ WWW.WWWW.WW and give your email address I shall be able to mail you the diet chart. General advice is high fiber, low calorie, low glycemic index, low fat XXXXXXX meals to add to 1600 calories per day. For vegetarian you can see the fat content and calories of any food from internet and device your own menu. Alternatively, you can choose either of the two above mentioned methods. Good Luck.
With Best Wishes.
Dr Anil Grover
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor